Alert archive / West Virginia / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 63, NWS Charleston, WV

June 11, 2014McDowell County, Raleigh County, Wyoming County, West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Jun 11, 2014, 2:36 PM EDT for McDowell County, Raleigh County, Wyoming County, West Virginia. It was in force for 24 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 11, 2014, 2:36 PM EDT (18:36 UTC)
Expired
Jun 11, 2014, 3:00 PM EDT
In force
24 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties McDowell County, WV, Raleigh County, WV, Wyoming County, WV

The radar

The Charleston,WV radar (KRLX), 95 km from the middle of the area, began a volume at 18:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 11, 2:40 PM EDTHAIL 1.252 W Keystone, WVIN ADDITION TO SIZE...ALSO REPORTS THAT IT WAS A LOT IN QUANTITY. ACCOMPANIED BY ESTIMATED 40MPH WINDS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 11, 2:06 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 6.6 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2014-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 34 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2014-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
34 J/kg
Mixed-layer CIN
-291 J/kg
Mixed-layer LCL
1084 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

931 
WUUS51 KRLX 111836
SVRRLX
WVC047-081-109-111900-
/O.NEW.KRLX.SV.W.0063.140611T1836Z-140611T1900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
236 PM EDT WED JUN 11 2014

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL MCDOWELL COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF WELCH...
  SOUTH CENTRAL RALEIGH COUNTY IN WEST VIRGINIA...
  SOUTHEASTERN WYOMING COUNTY IN WEST VIRGINIA...

* UNTIL 300 PM EDT

* AT 226 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  GARY...OR 6 MILES SOUTHEAST OF WELCH...MOVING NORTHEAST AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TWIN
  FALLS STATE PARK...NORTHFORK AND MULLENS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

VERY HEAVY RAIN WILL ALSO FALL FROM THIS SEVERE THUNDERSTORM...AND
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES
AND SMALL STREAMS.

PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3739 8162 3773 8138 3760 8113 3758 8115
      3757 8120 3754 8120 3731 8147
TIME...MOT...LOC 1836Z 215DEG 26KT 3743 8145

$$

50
2 follow-up statements
351 
WWUS51 KRLX 111846
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
246 PM EDT WED JUN 11 2014

WVC047-081-109-111900-
/O.CON.KRLX.SV.W.0063.000000T0000Z-140611T1900Z/
RALEIGH WV-MCDOWELL WV-WYOMING WV-
246 PM EDT WED JUN 11 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR SOUTHEASTERN WYOMING...NORTHEASTERN MCDOWELL AND SOUTH CENTRAL
RALEIGH COUNTIES...

AT 240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR NORTHFORK...OR 8 MILES EAST OF WELCH...MOVING NORTHEAST
AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HERNDON...MULLENS...MABEN...JOSEPHINE AND RHODELL

PRECAUTIONARY/PREPAREDNESS ACTIONS...

VERY HEAVY RAIN WILL ALSO FALL FROM THIS SEVERE THUNDERSTORM...AND
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES
AND SMALL STREAMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR CENTRAL WEST VIRGINIA.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3740 8141 3745 8153 3772 8137 3760 8113
      3758 8115 3757 8120 3754 8120
TIME...MOT...LOC 1846Z 215DEG 26KT 3749 8140

$$

50
494 
WWUS51 KRLX 111900
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
300 PM EDT WED JUN 11 2014

WVC047-081-109-111909-
/O.EXP.KRLX.SV.W.0063.000000T0000Z-140611T1900Z/
RALEIGH WV-MCDOWELL WV-WYOMING WV-
300 PM EDT WED JUN 11 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WYOMING...
NORTHEASTERN MCDOWELL AND SOUTH CENTRAL RALEIGH COUNTIES WILL EXPIRE
AT 300 PM EDT...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE 
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER...THIS 
THUNDERSTORM IS STILL CAPABLE OF PRODUCING GUSTY WINDS AND NICKEL 
SIZE HAIL.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR CENTRAL WEST VIRGINIA.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3740 8141 3745 8153 3772 8137 3760 8113
      3758 8115 3757 8120 3754 8120
TIME...MOT...LOC 1859Z 215DEG 26KT 3757 8133

$$

50

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 1:48 PM EDT, 48 minutes earlier.

Area forecast discussion, Jun 11, 1:48 PM EDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
148 PM EDT WED JUN 11 2014

.SYNOPSIS...
A LOW PRESSURE SYSTEM BRINGS UNSETTLED WEATHER THROUGH THURSDAY.
A COLD FRONT CROSSES FRIDAY INTO FRIDAY NIGHT...FOLLOWED BY HIGH
PRESSURE TO START THE WEEKEND.  WARM FRONT MOVES THROUGH SUNDAY.

&&

.NEAR TERM /THROUGH THURSDAY/...
MODELS CONTINUE TO SHOW AN APPROACHING LOW PRESSURE SYSTEM...AND
ASSOCIATED UPPER TROUGH MOVING INTO THE CWA THIS AFTERNOON AND
EVENING. PW VALUES OBSERVED ACROSS THE REGION ARE AROUND 1.25 TO
1.50 INCHES ATTM. STORMS ARE FIRING WITH HEATING ALONG LEFT OVER
BOUNDARIES FROM YESTERDAYS STORMS. SOME STORMS COULD BECOME SEVERE
AS WELL THIS AFTERNOON PRODUCING HAIL...WIND AND HEAVY DOWNPOURS.
MUCH OF THE CWA UNDER A SLIGHT RISK...AS WELL AS EXECESSIVE
RAINFALL POTENTIAL.

THESE SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE
EVENING HOURS. A WEAK TROF IS EXPECTED TO CROSS THE REGION DURING
THE DAY TOMORROW WILL KEEP THE CHANCES FOR CONVECTION GOING.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
WEAK UPPER LEVEL SOUTHERN STREAM S/W TROUGH CROSSES THE SOUTHERN
APPALACHIANS THU.  BEST FORCING SHIFTS E OF THE AREA FIRST THING IN
THE MORNING...BUT DAYTIME HEATING BENEATH MODESTLY LOW HEIGHTS /
TEMPERATURES ALOFT SHOULD LEAD TO DESTABILIZATION AND AFTERNOON AND
EVENING CONVECTION...MOST LIKELY IN AND NEAR THE MOUNTAINS.  CAPE
VALUES INCREASE TO AT LEAST A GRAND WHILE PEAK PW VALUES ARE FCST TO
BE AROUND 1.5.  LIGHT FLOW DIMINISHES THE SEVERE THREAT BUT CARRIES
A WATER THREAT AS STORMS WILL BE SLOW MOVING.  WILL CONTINUE HWO
WATER MENTION STRESSING AREAS THAT GET HIT MULTIPLE TIMES BETWEEN
NOW AND THU EVENING.

THE SYSTEM PULLS AWAY THU NT...LIKELY LEAVING BEHIND AREAS OF LOW
CLOUDS AND FOG IN THE WAKE OF THE CONVECTION.

A NEW UPPER LEVEL NORTHERN STREAM S/W TROUGH AND SFC COLD FRONT PUSH
THROUGH FRI INTO FRI EVENING...LEADING TO ANOTHER ROUND OF
CONVECTION...AGAIN MOST LIKELY IN THE E.  INSTABILITY PARAMETERS
WILL BE SIMILAR TO THU AND FLOW WILL REMAIN LIGHT...SO WATER WILL
REMAIN THE PRIMARY THREAT FOR CONVECTION FRI.  CLEARING FRI NT WILL
AGAIN ALLOW LOW LEVEL MOISTURE TO COALESCE IN THE POST-RAIN
ENVIRONMENT.

HIGH PRESSURE BUILDS IN FOR DRY WEATHER SAT...ALTHOUGH THE GFS SHOWS
THE RETURN OF MOISTURE FROM THE SW WITH THE FRONT PIVOTING AND
RETURNING AS A WARM FRONT LATE IN THE DAY.

TEMPERATURES WERE NEAR THE CENTER OF THE GUIDANCE ENVELOP AND NOT
CHANGED MUCH.

&&

.LONG TERM /SUNDAY THROUGH TUESDAY/...
CLEARING SKIES BEHIND THE FRONT ON FRIDAY NIGHT INTO SATURDAY.
TEMPERATURES WILL INCREASE THROUGH MUCH OF THE PERIOD UNDER HIGH
PRESSURE. DECENT MOISTURE WILL ALLOW FOR SOME DIURNAL
THUNDERSTORMS SUNDAY THROUGH TUESDAY.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
18Z WEDNESDAY THROUGH 18Z THURSDAY...

CONVECTION IS FIRING BACK UP ATTM...AS ATMOSPHERE IS BECOMING MORE
USTABLE WITH AFTERNOON HEATING. EXPECT STRONG GUSTY WINDS...AND
BRIEF MVFR/IFR CONDITIONS IN VICINITY OF STORMS. PATCHY FOG OR
MVFR STRATUS IS EXPECTED TO DEVELOP TONIGHT BETWEEN 06Z-12Z
TONIGHT. CONDITIONS IMPROVE TO VFR AFTER 13Z THURSDAY BEFORE TROF
MOVES THROUGH. TCU WILL BE COMMON AND EVEN A FEW STORMS MAY
DEVELOP BY 18Z THURSDAY.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z THURSDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: TIMING OF CONVECTION THIS AFTERNOON AND THIS
EVENING COULD VARY FROM CURRENT FORECAST. IN THE WAKE OF THE
EVENING CONVECTION. TIMING OF THE DEVELOPMENT OF MVFR/IFR FOG
COULD VARY.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    M    M    M    M    M
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    M    M    M    M    M    M    M    M    L    L
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    M    M    M    M    M    H    H    H    H    H

AFTER 18Z THURSDAY...
IFR CONDITIONS POSSIBLE IN ROUNDS OF SHOWERS/THUNDERSTORMS INTO
FRIDAY...WITH POSSIBLE LOCAL FOG 06Z TO 12Z LATE AT NIGHT/EARLY
MORNING.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...JS/LS
NEAR TERM...JS
SHORT TERM...LS
LONG TERM...LS
AVIATION...JS
Hazardous weather outlook, Jun 11, 2:11 PM EDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
211 PM EDT WED JUN 11 2014

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>009-013-
014-024-025-121815-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-
CABELL-MASON-JACKSON WV-WOOD-LINCOLN-PUTNAM-MINGO-LOGAN-
211 PM EDT WED JUN 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST
VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

WVZ010-011-015>020-026>040-046-047-121815-
PLEASANTS-TYLER-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-BOONE-
CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-
FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
211 PM EDT WED JUN 11 2014

...SEVERE THUNDERSTORM WATCH 279 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST
VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

HEAVY DOWNPOURS WITH THUNDERSTORMS COULD CAUSE WATER PROBLEMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 11, 11:32 AM EDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1132 AM EDT WED JUN 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     TSTM WND DMG     3 E CRUM                37.91N  82.38W
06/10/2014                   WAYNE              WV   911 CALL CENTER

            TWO TREES DOWN ONTO POWER LINES ALONG JENNYS CREEK
            ROAD. POWER WAS OUT IN THE AREA AT THE TIME. ROAD WAS
            BLOCKED.

&&

EVENT NUMBER RLX1401018

050
Special weather statement, Jun 11, 12:50 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1250 PM EDT WED JUN 11 2014

VAZ003-004-111715-
BUCHANAN VA-DICKENSON VA-
1250 PM EDT WED JUN 11 2014

...SPECIAL WEATHER STATEMENT FOR SOUTHWESTERN BUCHANAN AND EASTERN
DICKENSON COUNTIES UNTIL 115 PM EDT...

AT 1242 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 14 MILES WEST OF
LEBANON...MOVING NORTHEAST AT 30 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

THIS STORM WILL BE NEAR DAVENPORT AROUND 110 PM AND VANSANT AROUND
120 PM.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3698 8238 3700 8243 3732 8223 3717 8194
      3704 8209 3704 8210 3703 8212 3702 8220
      3699 8225 3699 8229 3695 8236

50
Special weather statement, Jun 11, 1:23 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
123 PM EDT WED JUN 11 2014

VAZ004-WVZ033-111745-
BUCHANAN VA-MCDOWELL WV-
123 PM EDT WED JUN 11 2014

...SPECIAL WEATHER STATEMENT FOR NORTHWESTERN MCDOWELL AND BUCHANAN
COUNTIES UNTIL 145 PM EDT...

AT 116 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF
GRUNDY...MOVING NORTHEAST AT 40 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

THIS STORM WILL BE NEAR ROSEANN AROUND 130 PM...HURLEY AROUND 140 PM
AND PANTHER AROUND 150 PM.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3720 8223 3724 8225 3744 8212 3754 8197
      3753 8194 3751 8194 3754 8186 3751 8182
      3750 8177 3713 8204

50
Special weather statement, Jun 11, 1:35 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
135 PM EDT WED JUN 11 2014

WVZ024-025-111800-
LOGAN WV-MINGO WV-
135 PM EDT WED JUN 11 2014

...SPECIAL WEATHER STATEMENT FOR SOUTHERN LOGAN AND SOUTHEASTERN
MINGO COUNTIES UNTIL 200 PM EDT...

AT 126 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 16 MILES SOUTHEAST
OF WILLIAMSON...MOVING NORTH AT 30 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THIS STORM. VERY HEAVY RAIN WILL ALSO FALL FROM THIS STORM...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

THIS STORM WILL BE NEAR HINCH AROUND 140 PM...PIE AROUND 150 PM AND
SARAH ANN AROUND 200 PM.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3755 8208 3755 8214 3757 8215 3759 8213
      3759 8215 3789 8204 3780 8176 3753 8195
      3754 8198 3753 8201 3753 8205

50
Special weather statement, Jun 11, 1:48 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
148 PM EDT WED JUN 11 2014

VAZ004-WVZ024-025-033-034-111815-
BUCHANAN VA-LOGAN WV-MCDOWELL WV-MINGO WV-WYOMING WV-
148 PM EDT WED JUN 11 2014

...SPECIAL WEATHER STATEMENT FOR WESTERN WYOMING...SOUTHEASTERN
LOGAN...NORTHWESTERN MCDOWELL...SOUTHEASTERN MINGO AND NORTHERN
BUCHANAN COUNTIES UNTIL 215 PM EDT...

AT 139 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES NORTHEAST
OF GRUNDY...MOVING NORTHEAST AT 35 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

THIS STORM WILL BE NEAR IAEGER AROUND 200 PM...R.D. BAILEY LAKE
AROUND 210 PM AND COAL MOUNTAIN AROUND 220 PM.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3776 8185 3763 8160 3731 8185 3737 8205

50
Special weather statement, Jun 11, 2:09 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
209 PM EDT WED JUN 11 2014

WVZ025-026-111845-
BOONE WV-LOGAN WV-
209 PM EDT WED JUN 11 2014

...SPECIAL WEATHER STATEMENT FOR BOONE AND EASTERN LOGAN COUNTIES
UNTIL 245 PM EDT...

AT 203 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES SOUTHEAST
OF LOGAN...MOVING NORTHEAST AT 35 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THIS STORM. IN ADDITION...VERY HEAVY RAIN WILL FALL FROM THIS
STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL
ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR BLAIR AROUND 220 PM...VAN AROUND 230 PM AND
PRENTER AROUND 240 PM.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3774 8196 3815 8176 3801 8148 3795 8156
      3791 8157 3777 8168 3778 8168 3775 8176
      3772 8172 3767 8179

50

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 8:04 PM EDTSevere Thunderstorm WarningRLXCabell, Wayne41 min
Jun 10, 8:31 PM EDTSpecial Weather StatementRLXBoone, Lincoln, Logan, Mingo44 min
Jun 10, 8:38 PM EDTSevere Thunderstorm WarningRLXCabell, Jackson, Mason, Putnam37 min
Jun 10, 9:09 PM EDTSpecial Weather StatementRLXBoone, Clay, Fayette, Kanawha, Raleigh, Wyoming66 min
Jun 10, 9:16 PM EDTSevere Thunderstorm WarningRLXJackson, Roane, Wirt, Wood44 min
Jun 10, 10:07 PM EDTSpecial Weather StatementRLXBraxton, Clay, Nicholas, Roane, Webster53 min
Jun 10, 10:34 PM EDTSevere Thunderstorm WarningRLXBraxton, Calhoun, Gilmer, Lewis, Nicholas, Randolph and 2 more41 min
Jun 10, 11:14 PM EDTSevere Thunderstorm WarningRLXBarbour, Harrison, Lewis, Randolph, Taylor, Upshur46 min
Jun 10, 11:20 PM EDTSpecial Weather StatementRLXDoddridge, Harrison25 min
Jun 10, 11:27 PM EDTSpecial Weather StatementRLXPocahontas33 min
Jun 10, 11:48 PM EDTSpecial Weather StatementRLXHarrison12 min
Jun 11, 1:35 PM EDTSpecial Weather StatementRLXLogan25 min
Jun 11, 1:48 PM EDTSpecial Weather StatementRLXMcDowell27 min
Jun 11, 2:09 PM EDTSpecial Weather StatementRLXBoone36 min
Jun 11, 2:44 PM EDTSpecial Weather StatementRLXKanawha31 min
Jun 11, 2:49 PM EDTSevere Thunderstorm WarningRLXCalhoun, Jackson, Roane, Wirt41 min
Jun 11, 3:03 PM EDTSpecial Weather StatementRLXRaleigh27 min
Jun 11, 3:08 PM EDTSpecial Weather StatementRLXClay37 min
Jun 11, 3:24 PM EDTSpecial Weather StatementRLXClay36 min
Jun 11, 3:36 PM EDTSevere Thunderstorm WarningRLXBraxton, Calhoun, Clay, Gilmer, Roane24 min
Jun 11, 3:38 PM EDTSpecial Weather StatementRLXFayette37 min
Jun 11, 3:47 PM EDTSevere Thunderstorm WarningRLXFayette, Raleigh28 min
Jun 11, 4:21 PM EDTSpecial Weather StatementRLXGilmer24 min
Jun 11, 4:30 PM EDTSpecial Weather StatementRLXFayette30 min
Jun 11, 4:49 PM EDTSpecial Weather StatementRLXDoddridge, Harrison41 min
Jun 11, 5:09 PM EDTSevere Thunderstorm WarningRLXBarbour, Harrison, Lewis, Upshur36 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.